MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE BLOOD/FLUID WARMER; BLOOD AND PLASMA WARMING DEVICE

BELMONT MEDICAL TECHNOLOGIES THE BELMONT BUDDY LITE BLOOD/FLUID WARMER; BLOOD AND PLASMA WARMING DEVICE
Model Number BUDDY DISPOSABLE SET
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The buddy disposable set was discarded and was therefore not available for investigation.Without reviewing photographs or investigating the set, it is difficult to determine the root cause of the leak.A visual inspection of the library/retain sample for this lot number was performed and no evidence of any defects was observed.The manufacturing batch records for this lot were also reviewed and no anomalies were identified.All buddy disposable sets are 100% leak tested and 100% visually inspected prior to release from belmont medical technologies.A review of complaints for the past three years indicates that this was an isolated incident.There have been no additional leaks reported with this lot number.There was no patient injury reported.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
The biomed reported the following: "one of our flight crews were using the buddy lite fluid warmer and noticed that blood coming from the warmer plate area where the tubing attaches to the flat portion of the blood warmer tubing.Upon further investigation, it was found that one side of the flat portion of the blood warmer tubing that seats on the warmer plates had a defect.The membrane on the flat portion of the blood warmer tubing had a tiny area that was detached at the edge, where the blood enters the stated flat portion of the blood warming tubing.The buddy lite is not sealed, which allowed blood to get into the inner workings of the device.".

Brand Name
THE BELMONT BUDDY LITE BLOOD/FLUID WARMER
Common Device Name
BLOOD AND PLASMA WARMING DEVICE
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key10556374
Report Number1219702-2020-00071
Device Sequence Number3110662
Product Code BSB
UDI-Device Identifier00896128002091
UDI-Public00896128002091
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090508
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberBUDDY DISPOSABLE SET
Device Catalogue Number905-00010P
Device Lot Number2017-11 04
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1